Heat, Anne Arundel
- When
- August 19, 11:00 AM EST to 6:00 PM EST
- Where
- Anne Arundel forecast zone
- Reported by
- ASOS
- Coordinates
- 38.994, -76.568 (the zone’s center; the record gives no point)
Heat index values exceeded 105 degrees.
As surface high pressure moved offshore, southerly flow brought increasing warmth and humidity, combining to create heat index values in excess of 105 degrees in portions of southern Maryland.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
As surface high pressure moved offshore, southerly flow brought increasing warmth and humidity, combining to create heat index values in excess of 105 degrees in portions of southern Maryland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 19, 8:53 AM EST, 2 hours 7 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Baltimore MD/Washington DC 953 AM EDT Mon Aug 19 2019 .SYNOPSIS... A weak surface boundary will linger over the area through the middle of the week. Southerly flow will continue to usher in hot and humid conditions into the region during this time. A cold front will sweep through the area during the second half of the week, with Canadian high pressure building in for the weekend. && .NEAR TERM /THROUGH TONIGHT/... Continued hot and humid conditions this afternoon with high temperatures in the middle 90s and heat indices between 100-104. As for convection, the NSSL-WRF ARW has been doing an excellent job the past few days depicting the mode and where convection has occurred. For today, it shows convection developing east of the Blue Ridge mtns south of I-66 and tracking east toward the Potomac River and southern MD. The 12Z IAD sounding showed decent 0-6km shear of 32kt with a speed max of 35kt at 500 mb which is double the amount of shear there was yesterday. CAPE should be plentiful with middle 90s and 70F dewpoints. Expect a few more severe storms today than the past couple of days. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... Episodes of sub VFR conditions possible each afternoon and evening through Wednesday in passing showers and thunderstorms, some of which could be strong to severe. Patchy fog will also yield reduced vsby's (MVFR/IFR) during the early morning hours, especially near the terminals that receive rainfall the day prior. Outside of convection, winds will be light and south southwesterly through Wednesday. Thursday will feature a higher risk of thunderstorms compared to Friday thanks to a passing cold front, but the risk will continue Friday if the front stalls. && .MARINE... Sub SCA conditions expected through the first half of Wednesday as light southerly flow prevails. Thereafter, southerly flow increases as a cold front approaches from the northwest, with SCA gusts possible late Wednesday afternoon and overnight. Showers and thunderstorms will also be possible each afternoon and evening, bringing the potential for strong gusty winds and hail. Highest coverage of storms over the waters will be on Tuesday and again on Wednesday. SCA may continue Thursday as front approaches, but may abate Friday, especially if the front stalls. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...None. MD...None. VA...None. WV...None. MARINE...None. && SYNOPSIS...LFR NEAR TERM...LFR SHORT TERM...BKF LONG TERM...RCM AVIATION...RCM/LFR MARINE...RCM/LFR
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 512 AM EDT Mon Aug 19 2019 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-200915- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Southern Baltimore-Prince Georges- Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 512 AM EDT Mon Aug 19 2019 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and adjacent counties in central Maryland and northern Virginia as well as the District of Columbia. .DAY ONE...Today and Tonight A thunderstorm may produce gusty winds on the waters today into this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms may produce isolated damaging wind gusts and isolated instances of flooding on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-200915- Washington-Frederick MD-Carroll-Northern Baltimore- Extreme Western Allegany-Central and Eastern Allegany- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke- Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Highland- Eastern Highland-Western Loudoun-Eastern Loudoun- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant- Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 512 AM EDT Mon Aug 19 2019 This Hazardous Weather Outlook is for eastern West Virginia, northern and central Virginia, and central and western Maryland with the exception of Garrett County. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms may produce isolated damaging wind gusts and isolated instances of flooding on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
903 AM EDT MON AUG 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM TSTM WND DMG 1 NE FALLING WATERS 39.57N 77.88W
08/18/2019 BERKELEY WV EMERGENCY MNGR
LARGE TREE DOWN ON A RESIENCE ON CRAWFORD QUARRY RD.
&&
EVENT NUMBER LWX1905738
CJLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
906 AM EDT MON AUG 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG MARTINSBURG 39.46N 77.97W
08/18/2019 BERKELEY WV EMERGENCY MNGR
LARGE TREE DOWN ON A RESIDENCE ON PETRIE COURT.
&&
EVENT NUMBER LWX1905739
CJLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
938 AM EDT MON AUG 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM TSTM WND DMG 2 NNW DICKERSON 39.25N 77.44W
08/18/2019 FREDERICK MD PUBLIC
TREES DOWN ACROSS PARK MILLS RD. NEAR THE INTERSECTION
WITH DICKERSON RD.
&&
EVENT NUMBER LWX1905740
CJLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1014 AM EDT MON AUG 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM TSTM WND DMG 2 NW WINFIELD 39.46N 77.08W
08/18/2019 CARROLL MD PUBLIC
LARGE TREE DOWN AT A RESIDENCE ON THE 3900 BLOCK OF
RIDGE RD.
&&
EVENT NUMBER LWX1905741
CJLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1145 AM EDT MON AUG 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM TSTM WND DMG 1 NW DICKERSON 39.23N 77.43W
08/18/2019 MONTGOMERY MD PUBLIC
LARGE TREE DOWN AT A RESIDENCE ON MOUTH OF MONOCACY RD.
&&
EVENT NUMBER LWX1905742
CJLPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1148 AM EDT MON AUG 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM TSTM WND DMG 1 NW DICKERSON 39.23N 77.43W
08/18/2019 MONTGOMERY MD PUBLIC
MULTIPLE TREES DOWN AT A RESIDENCE ON MOUTH OF MONOCACY
RD.
&&
CORRECTED REMARKS
EVENT NUMBER LWX1905742
CJLThe national radar mosaic for the moment the first event began.
4 heat. Local standard time, as filed.
Heat index values exceeded 105 degrees.
Heat index values exceeded 105 degrees.
Heat index values exceeded 105 degrees.
Heat index values exceeded 105 degrees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2019Every state in 2019This day in weather historyWarnings in Maryland, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 849276, 849277, 849278, 849279.